How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29251
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

I have recently been having muscle twitches , muscle pains

Resolved Question:

Hi I have recently been having muscle twitches , muscle pains and tingling in my hands and feet.I had some blood tests which I had low vitamin d and was told to take over the counter vitamin d supplements.I was wondering if low vitamin d levels can cause muscle twitching and tingling as I'm worried it is something more serious like MS
Thanks jenny
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.
Hi there,This is Dr Basu, experienced Internal Medicine Specialist.I am here to address your concerns and provide great service.Yes low vitamin D is a common cause of muscle twitching. Vitamin D taken orally needs to be processed by your liver first and then kidneys to make the active form of vitamin D. Hence, OTC vitamin D alone may not be adequate if you have processing problem in the body. It is recommended that you are treated with higher dose of vitamin D 3 first --50000 IU weekly for 12 weeks for symptoms relief. MS is unlikely if symptoms are not worsening or any other absence of symptoms like incontinence or vision loss. Best wishes,It was my pleasure to help you today.If I have answered all your questions, Please rate my response Excellent (click on the 5th star on top).Please bookmark my profile for fast, reliable authentic answers!This is the link to my profile:http://www.justanswer.com/medical/expert-mysticdoc/
Dr Basu and other Medical Specialists are ready to help you
Customer: replied 1 year ago.
Thanks for your will low vitamin d also cause tingling in hands and feet?
Expert:  Dr Basu replied 1 year ago.
that will. Also get checked for vitamin B12 deficiency as well. Best wishes